To anyone or anything that can help me get through this nightmare of NORCO withdrawal that I'm about to go through. I'm desperate and want to beat this more than anything. It's time that I grow up and not rely on a little pill to get me through each day. This will be the third time I attempt this and hope its the last. The physical withdrawals for me are not as bad as people say, but it's the mental withdrawals that always end up beating me up. Here is some info on how it all started:
I'm 31 years old and developed this nasty habit 2 years ago after my ACL knee reconstructive surgery. I was taking Vicodin ES everyday after the surgery and after my cast came off I discovered that I had nerve damage from the surgery. I started to feel a piercing pain behind my thigh and ran up my butt to my lower back. It was not fun. I went and saw my Dr. who prescribed me NORCO 7.5. We have yet to figure out why I am having this pain from the damaged nerves, but some days there is no pain and some days it's intense. I started taking the NORCO everyday even if I didn't have any pain and have developed a tolerance of about 20-25 7.5 NORCOS per day. I'm embarrassed bc I was a healthy, athletic guy before all of this and now have to hide it from my loved ones. I'm a totally different person since taking them and it's not fair to the people around me! I have to get through this without them knowing especially my girlfriend! Lucky for me I have my own business and can take days off. I def need help and my ears are open to anyone that can help! Thanks!
Hi and Welcome! You started the way many of us did, I'm a pain patient also living with chronic pain. You've been through this before so you know the drill and what you are in for. The mental part is what I didn't bank on initially and what we work at every day with support from each other.
I will say to you and I'm sure you know this but secrets keep you sick, hiding this from the people that are closest tend to be the way we "guard" that backdoor to pills just in case we need it. If you come clean to those around you then you'll be less likely to relapse without them knowing it - putting up roadblocks that will keep you from using again is REALLY important. Telling your girlfriend can be a great roadblock for you. Consider it.
Meetings, counseling are also good steps to support you. Sounds like you need to do something different so you can stop and stay stopped. Stopping is the easy part my friend as you know!
Post here for support, there are great people who understand where you are coming from, we are here, have been there and we care!
Everything you say I know I need to do, but easier said then done. It's just incredibly tough bc I will lose all of their trust since I've hid this for so long. It's very hard to gain people's trust back if you can at all. I need to try this on my own and stay tough this one last time.
This is what I was told when I first came here and asked about the mental and how long it would take to get myself back! Good luck and I am glad you are here.
You have to remember how opiates work, and why you feel depressed etc. when you quit taking them and after you are over the withdrawals.
Opiates bound to the opioid receptors in your brain and body. They release their artificial endorphins to them, and block the bodies natural endorphins. After a while the neurons that produce the body's natural endorphins disappear. There is no need for them so they just don't rejuvenate like they would normally.
When you stop taking the opiates, they leave your opioid receptors bare, and they are calling out for your body's natural endorphins, but there isn't any there at first. You body has to repopulate the neurons that make them, and this takes time.
Endorphins like dopamine control your moods, anxiety, sadness, anger, happiness, pain etc.
You will slowly get your "old self" back as these neurons repopulate and begin increasing their endorphins production. After being off the opiates for a month, they should be about 45-50% of normal, and be back to normal within a year.
So hang in there, you will feel better and better as the months roll by.
Try keep busy and keep your mind focused on positive things instead of dwelling on the depression, anxiety, etc. that are only temporary and will disappear as your endorphins return to normal.
Please get help asap. I hate to see you get where I was 2 weeks ago. Lost everything to a 150mg percocet habit a day. you have basically choices. Cold turkey expect nast withdrawls from that high of a dose. replacement therepy going on methadone or subuxone and tapering slowly. expect to be on methadone min 2 years daily about 10 dollars a day. suboxone is a very powerfull opiod pain killer that they say cant be abused but it sure made me high. It could work for you. I just went thru Dr Thomas Yee in Las vegas advanced rapid detox. pricey yes but I had zero withdrawls. he is a anisthesioligsts (spelling) legit in a hospital i got past the hardest part the physical pain from withdrawls and recieved vivatrol im injection to keep my mind from cheating. its not a scam It was one on one personilized and first class all the way. a lot of famous people or people who dont want to let the cat out of the bag use him. he is a very smart man. I was skeptical but it has saved my life and I feel great today and really the first day after contact me or feel free il give u my number and we can talk iman actual pt. no one is me to advertise
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.